Communications in Mathematical Physics

, Volume 95, Issue 3, pp 277–287 | Cite as

The 1/NF expansion of the γ and β functions in Q.E.D.

  • A. Palanques-Mestre
  • P. Pascual


The Callan-Symanzikγ- andβ-functions are calculated analytically for Q.E.D. in the limit of a large number of leptons (NF→∞) up to terms of order 1/NF inclusive. We give closed analytic expressions for the coefficients of these terms in their series expansion in powers ofKαNF/π. We have been able to sum these series and to obtain some striking results.


Neural Network Statistical Physic Complex System Nonlinear Dynamics Series Expansion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Khuri, N.N.: Zeros of the Gell-Mann-Low function and Borel summations in renormalizable theories. Phys. Lett.82B, 83–88 (1979)Google Scholar
  2. 2.
    Callan, C.G.: Broken scale invariance in scalar field theory. Phys. Rev. D2, 1541–1547 (1970)Google Scholar
  3. 2a.
    Symanzik, K.: Small distance behavior in field theory and power counting. Commun. Math. Phys.18, 227–246 (1970)Google Scholar
  4. 3.
    Coquereaux, R.: Fermionic expansion in quantum electrodynamics. Phys. Rev. D23, 2276–2284 (1981)Google Scholar
  5. 4.
    Espriu, D., Palanques-Mestre, A., Pascual, P., Tarrach, R.: The γ function in the 1/N f expansion. Z. Phys. C13, 153–156 (1982)Google Scholar
  6. 5.
    `t Hooft, G., Veltman, M.: Regularization and renormalization of gauge fields. Nucl. Phys. B44, 189–213 (1972)Google Scholar
  7. 6.
    Caswell, W.E., Wilczek, F.: On the gauge dependence of renormalization group parameters. Phys. Lett.49B, 291–292 (1974)Google Scholar
  8. 6a.
    `t Hooft, G.: Dimensional regularization and the renormalization group. Nucl. Phys. B61, 455–468 (1973)Google Scholar
  9. 7.
    Chetyrkin, K.G., Kataev, A.L., Tkachov, F.V.: New approach to evaluation of multiloop. Feynman integrals: the Gegenbauer polynomialx-space technique. Nucl. Phys. B174, 345–377 (1980)Google Scholar
  10. 8.
    Caswell, W.: Asymptotic behavior of non-abelian gauge theories to two-loop order. Phys. Rev. Lett.33, 244–246 (1974)Google Scholar
  11. 8a.
    Jones, D.R.T.: Two-loop diagrams in Yang-Mills theory. Nucl. Phys.B75, 531–538 (1974)Google Scholar
  12. 8b.
    Tarasov, O.V., Vladimirov, A.A., Zharkov, A.Yu.: The Gell-Mann-Low function of Q.C.D. in the three-loop approximation. Phys. Lett.93B, 429–432 (1980)Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • A. Palanques-Mestre
    • 1
  • P. Pascual
    • 1
  1. 1.Department of Theoretical PhysicsUniversity of BarcelonaBarcelona-28Spain

Personalised recommendations